Perturbing transient random walk in a random environment with cookies of maximal strength
Annales de l'I.H.P. Probabilités et statistiques, Volume 49 (2013) no. 3, p. 638-653

We consider a left-transient random walk in a random environment on that will be disturbed by cookies inducing a drift to the right of strength 1. The number of cookies per site is i.i.d. and independent of the environment. Criteria for recurrence and transience of the random walk are obtained. For this purpose we use subcritical branching processes in random environments with immigration and formulate criteria for recurrence and transience for these processes.

Nous considérons une marche aléatoire unidimensionnelle en environnement aléatoire qui est transiente à gauche. Cette marche est modifiée par des cookies qui induisent une dérive vers la droite. Le nombre de cookies par site est i.i.d. et indépendant de l'environnement. Des critères pour la récurrence et la transience de la marche sont obtenus. Pour cela, nous utilisons des processus de branchement sous-critiques en environnement aléatoire avec immigration et nous formulons des critères de récurrence et de transience pour ces processus.

DOI : https://doi.org/10.1214/12-AIHP479
Classification:  60J80,  60J85,  60K37
Keywords: excited random walk in a random environment, cookies of strength 1, recurrence, transience, subcritical branching process in a random environment with immigration
@article{AIHPB_2013__49_3_638_0,
     author = {Bauernschubert, Elisabeth},
     title = {Perturbing transient random walk in a random environment with cookies of maximal strength},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {49},
     number = {3},
     year = {2013},
     pages = {638-653},
     doi = {10.1214/12-AIHP479},
     zbl = {1274.60254},
     mrnumber = {3112429},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2013__49_3_638_0}
}
Bauernschubert, Elisabeth. Perturbing transient random walk in a random environment with cookies of maximal strength. Annales de l'I.H.P. Probabilités et statistiques, Volume 49 (2013) no. 3, pp. 638-653. doi : 10.1214/12-AIHP479. http://www.numdam.org/item/AIHPB_2013__49_3_638_0/

[1] K. B. Athreya and S. Karlin. Branching processes with random environments. II. Limit theorems. Ann. Math. Statist. 42 (1971) 1843-1858. | MR 298781 | Zbl 0228.60033

[2] K. B. Athreya and S. Karlin. On branching processes with random environments. I. Extinction probabilities. Ann. Math. Statist. 42 (1971) 1499-1520. | MR 298780 | Zbl 0228.60032

[3] K. B. Athreya and P. E. Ney. Branching Processes. Die Grundlehren der mathematischen Wissenschaften 196. Springer, New York, 1972. | MR 373040 | Zbl 0259.60002

[4] A.-L. Basdevant and A. Singh. On the speed of a cookie random walk. Probab. Theory Related Fields 141 (3-4) (2008) 625-645. | MR 2391167 | Zbl 1141.60383

[5] A.-L. Basdevant and A. Singh. Rate of growth of a transient cookie random walk. Electron. J. Probab. 13 (26) (2008) 811-851. | MR 2399297 | Zbl 1191.60107

[6] I. Benjamini and D. B. Wilson. Excited random walk. Electron. Commun. Probab. 8 (2003) 86-92 (electronic). | MR 1987097 | Zbl 1060.60043

[7] R. Durrett. Probability: Theory and Examples, 2nd edition. Duxbury Press, Belmont, 1996. | MR 1609153 | Zbl 1202.60002

[8] M. P. Holmes. Excited against the tide: A random walk with competing drifts. Ann. Inst. Henri Poincaré Probab. Stat. 48 (2012) 745-773. | Numdam | MR 2976562 | Zbl 1255.60179

[9] H. G. Kellerer. Ergodic behaviour of affine recursions i; criteria for recurrence and transience. Preprint, 1992. Available at http://www.mathematik.uni-muenchen.de/~kellerer/I.pdf.

[10] E. Kosygina and M. P. W. Zerner. Positively and negatively excited random walks on integers, with branching processes. Electron. J. Probab. 13 (64) (2008) 1952-1979. | MR 2453552 | Zbl 1191.60113

[11] E. Lukacs. Stochastic Convergence, 2nd edition. Probability and Mathematical Statistics 30. Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1975. | MR 375405 | Zbl 0312.60011

[12] A. G. Pakes. Limit theorems for the simple branching process allowing immigration. I. The case of finite offspring mean. Adv. in Appl. Probab. 11 (1) (1979) 31-62. | MR 517550 | Zbl 0401.60077

[13] B. Schapira. A note on multi-type cookie random walk on integers. Preprint, 2008. Available at http://arxiv.org/abs/0803.1664v2.

[14] W. L. Smith and W. E. Wilkinson. On branching processes in random environments. Ann. Math. Statist. 40 (1969) 814-827. | MR 246380 | Zbl 0184.21103

[15] F. Solomon. Random walks in a random environment. Ann. Probab. 3 (1975) 1-31. | MR 362503 | Zbl 0305.60029

[16] A. Zeevi and P. W. Glynn. Recurrence properties of autoregressive processes with super-heavy-tailed innovations. J. Appl. Probab. 41 (3) (2004) 639-653. | MR 2074813 | Zbl 1115.62092

[17] O. Zeitouni. Random walks in random environment. In Lectures on Probability Theory and Statistics 189-312. Lecture Notes in Math. 1837. Springer, Berlin, 2004. | MR 2071631 | Zbl 1060.60103

[18] M. P. W. Zerner. Multi-excited random walks on integers. Probab. Theory Related Fields 133 (1) (2005) 98-122. | MR 2197139 | Zbl 1076.60088

[19] M. P. W. Zerner. Recurrence and transience of excited random walks on d and strips. Electron. Commun. Probab. 11 (2006) 118-128. | MR 2231739 | Zbl 1112.60086